I was able to have blood tests in December before I lost insurance and all was ok there but high cholesterol and arthrites.
Lexapro causes weight gain. It's one of the worst SSRI's for it. It's a very potent SSRI. One option might supplementing Lexapro with Wellbutrin. Wellbutrin is known to help offset some of the side effects of the SSRIs. I gained 15 pounds though in one year on Lexapro and Wellbutrin,but I also stopped exercising and started eating more junk food. All the SSRIs though can cause lethargy and apathy though. It's pretty common. The "zombie" state..as some refer to it. I'm not really an advocate of SSRIs to be taken continually,unless you have a major depressive disorder.I'm talking suicide attempts and in and out of hospitals..before you ever took an antidepressant. I do take Lexapro for PMS and PMS alone..that means taking it 5-10 days out of the month,only 5 mg..I'm losing weight with that regimen. Talk to your doctor again, and be more insistent. I really hate some psychiatrists, they're just lackeys for the pharmaceutical companies as far as I can tell. Think about it, if they didn't prescribe very much,they wouldn't be making too much money. Hence, thrusting pills into so many people's hands without really,truly evaluating the person. It's the one medical field that profits from prescribing alone..the legal drug pushers..
I doubt you have a thyroid problem..but you can check it out..can't hurt.
WOW, reading your comments on Lexapro is so soothing to me, I have been telling my doctor for four years since she put me on Lexapro I can't loose weight and I swear Lexapro makes me gain weight. Her answer was when you turn 40 it gets harder and harder to loose weight. All my life I have been underweight, and when she said I had an anxiety disorder she put me on Lexapro. What a mistake, I am know 180 pounds and I can't loose a pound. After working out for three months for seven days a week at 2 hours a day and NOT one pound came off, I knew there was something wrong. I can't tell you what your comments mean to me! There has to be another pill that I could take to control my anxiety issues and I'm gonna find out what out what that might be, if anyone has any suggestions -- I'd love to hear from you!
I was mean to you -- in what way! I was so glad to hear the comments from others that had worked with Lexapro and seen the same results that I did from taking a "Physician Supervised Medication". I visit with my physician every two months to monitor my progress but I wasn't understanding the weight gain. When she told me it had to do with my age, I know being 115 pounds since high-school, only gaining 13 pounds with two of my children at my highest weight ---- I knew there was something wrong.
Thanks for your input. I didn't think you were mean to me at all. It is good to hear that others are having the same problems that I am. (well, I shouldn't really say good) The doctors made me feel that I just liked to eat and not watch my foods. That is untrue, I have battled weight problems all my life and the lexapro sure didn't help me in that department. I am trying to ween myself from this medication and I hope it helps me to get back on track.
Does anyone know if Lexapro and Attarax can cause extreme bloating. I am completely off the Lexapro now. But still on the Attarax. Really bloated all the time.
Is anyone having success with weight loss after going off Lexapro? I, too, have gained a tremendous amount of weight and can't take it off. I am going off Lexapro now, taking 1/2 tablet every day for three weeks, followed by 1/2 tablet every day for two weeks. I am taking a very low dosage, but my weight gain is just awful -- 90 pounds in about 5 years, and it's going to keep going up, I'm afraid. I would like to hear some success stories and how they were achieved.
I'd love to hear success stories too. I was put on lexapro in Nov 05. Started at 10 mg then 20 mg then eventually a few months ago the doc said 20 mg 2 times per day. I had worked hard and lost 40 lbs prior to beginning lexapro. Since starting it I have gained that back plus some and it seems to keep going up. I was 132 lbs when I started it. I am now 182. I have completely stopped taking lexapro --it's been about 3 weeks. I wonder how long it takes to flush out of your system and for the weight to start coming off (if the meds are the prob)????
I was on lexapro and started off at 130. I got up to 175 with no change in diet or exercise. I have been off it for 6 weeks and still havent seen anything. My doctor just tells me to eat better. I have never ate bad and haven't statred. Does anyone know how long it takes to get this off?
i too am another person to have tried lexapro for a few times and stayed on it 12 to 18 months one time yep weight gain and i was also told no the lexapro doesnt have that side effect. after six months of stopping lexapro i see my weight starts to go down.
thinking back perhaps the drug itself doesnt make us gain weight but the sideeffect of mental foggy and the who gives a **** feeling u get on this drug is proably why i personaly gain on this drug. so i am loosing now and when i get overwhelmed byanxiety i go straight to the pool and also when i cant sleep i take a mild relaxer for thatnight only to break a anxiety cycle that starts for me.
im a nurse and chronic pain patient.
cheers kerrie australia
I too, am on Lexaro 40mg and since starting the medication have gained all the weight I once lost and some, I am now overweight and my dr too, tells me it is not from the lexapro...thankyou to all of you for your in-put on this website as it has helped me feel so much better...I hope we can all find a way to be happy and healthy and back to a good weight. I am too afraid to take myself off the medication though, as I don't want to get so depressed as before...but I too, am the same and cannot look myself in the mirror anymore and can't lose the weight no matter what I do.
if i am on a 5milg will my weight go up alot even though its a small dose? i am scared to do the 10mg
my docter said that lexapro was the reson i gained my weight, so im going to wing myself off it, i have tryed other diets and nothing worked.
I've been on Lexapro for a few years (Paxil before that) and also noticed the weight gain (about 25 lbs). I was taking 10 mg per day and no matter what exercise program or diet I embraced, nothing worked. I actually went off Lexapro cold turkey because I became very depressed, actually I felt hopeless and worthless, and began having suicidal thoughts.
I've been off Lexapro for about 3-4 weeks now, and my mood is much more elevated. I haven't noticed any weight loss at this point, but my energy level is much higher. The problem with these meds is that they emotionally make us zombies. I was a proponent of Lexapro for a long time, but at my next doctor visit, I will definitely tell him this stuff is garbage.